MAUDE Adverse Event Report: ARTHREX, INC. DEPTH GUIDE, MINI; DEPTH GAUGE

ARTHREX, INC. DEPTH GUIDE, MINI; DEPTH GAUGE
Model Number DEPTH GUIDE, MINI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 01/18/2024, it was reported by a sales representative via (b)(4) that an ar-13120g-2 depth guide mini tip broke off.This occurred during a distal radius fracture when the surgeon was placing his distal row of screws with 2.4 variable locking screws.After drilling for the 3rd distal screw, the gold drill sleeve was removed, and the surgeon inserted the depth gauge for the 2.4 screws (ar-13120g-2) into the plate and through the drill hole.The surgeon then tried to get a measurement, and the tip of the depth gauge broke off into the patient.The broken fragments was retrieved from the patient.No additional information was provided, and additional information has been asked.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint confirmed.One unpackaged ar-13120g-2 depth guide mini was received for evaluation.Upon visual inspection, it was noted that the instrument needle was broken off and bent at the proximal end.No functional test was performed for the instrument due to the damage.The most likely cause is misuse due to user error of using excessive force to pry and leverage the device.

Brand Name
DEPTH GUIDE, MINI
Common Device Name
DEPTH GAUGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18669128
Report Number1220246-2024-00853
Device Sequence Number17966329
Product Code HTJ
UDI-Device Identifier00888867007727
UDI-Public00888867007727
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDEPTH GUIDE, MINI
Device Catalogue NumberAR-13120G-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown